MAUDE Adverse Event Report: RICHARD WOLF GMBH ERAGON MODULAR; METZENBAUM SCISSORS INSERT Ø 5MM

RICHARD WOLF GMBH ERAGON MODULAR; METZENBAUM SCISSORS INSERT Ø 5MM
Model Number 8393041
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Richard wolf medical instruments corporation (rwmic) is submitting this report on behalf of rwgmbh.The user has not yet sent the instrument for examination.As soon as the instrument is available for examination, incoming examinations are started.
 
Event or Problem Description
Richard wolf gmbh complaint reference number (b)(4).The user has reported the following: mis scissors fell apart intraoperatively.This resulted in a surgery time extension of 15 min and the application could not be completed.Patient did not suffer any harm because of this.No problems post-op rwgmbh awareness date, 08-sept-2022.
 
Additional Manufacturer Narrative
Follow-up report #1 is to provide fda with new information about this mdr.New information: b4, b5, g3, g6, h2, h6 (type of investigation, investigation findings, investigation conclusions), and h10.On 18.01.2023, further information was provided by the user, stating that the affected instrument can no longer be found at the user's site.Consequently, the affected 8393041 - metzenbaum scissors insert ø 5mm can no longer be examined, so that no evaluations of the error pattern or conclusions as to its cause can be made.This leaves only an examination of the manufacturing data for the affected product, which showed no abnormalities: the 8393041 - metzenbaum scissors insert ø 5mm has been in the program since 09.07.2008.The metzenbaum scissor insert part ø 5mm type 8393041 originates from production batch 1505479 and was added to the new goods stock on 02/14/2022 in a batch size of 136 pieces.The flow chart for batch 1505479 was viewed.According to the flow chart, no rejects were noted for batch 1505479.A query of the complaint database in the period 01.01.2019 - 08.09.2022 for type 8393041 - metzenbaum scissors insert ø 5mm showed that in this period a total of 9714 deliveries to customers were recorded and so far no similar complaints with the defect pattern "mis scissors fell apart intraoperatively" are known.The related ga -s027 / en / 2019-03 v9.0 / pk18-9399 contains the following applicable warnings for these errors: 7 application caution.Excessive application of force may cause breakage or damage to the products.Due to the required small dimensions, the products have only limited stability.Only grip and ablate small, soft tissue areas/organs with the products.For therapeutic applications, we recommend keeping a spare instrument on hand.No missing parts may remain in the patient.8 control caution! take care with damaged and incomplete products! injuries to the patient, user and third parties are possible.Perform checks before and after each use.Do not use products that are damaged, incomplete or have loose parts use them any longer.Send damaged products with the loose parts for repair.Do not attempt to carry out repairs yourself.8.1 visual inspection check instruments and accessories for: - damage - surface changes (e.G.Corrosion) - sharp edges that are not appropriate for the application - loose or missing parts - rough surfaces.Caution ! damaged surface in the joint area of the pliers ! the joint pin may come loose.Look for surface changes, such as hairline cracks, on the joint pin(fig.27) 8.2 functional check check the opening and closing of the jaws (1.1).Check the rotatability of the jaw (1.1).The risk is known in the risk management (b1-2 rev.05 - reusable non-optical forceps and scissors), it is classified as acceptable and the risk minimizing measures are to be considered effective.It does not affect other persons, users, third parties, goods or the environment.The risk arose due to at least one of the following causes: user error with regard to the instructions for use, deviation from the intended use, incorrect cleaning or sterilization, incorrectly completed associated documentation or other violations of laws, standards or specifications of richard wolf gmbh, compliance with which was an obligation.All in all, no product investigations and thus no detailed evaluations can be carried out for this incident, as the product concerned was not available for investigation.However, no abnormalities can be identified in the product and complaint data, so that no measures are considered necessary at the current time.
 
Event or Problem Description
Richard wolf gmbh reference complaint (b)(4) (fu1 mdr / additional information - device not returned) the purpose of this submission is to report that device evaluation is not available due to device not returned to manufacturer for investigation.(see h10) device not returned: rwgmbh awareness date, 18-jan-2023.

Brand Name
ERAGON MODULAR
Common Device Name
METZENBAUM SCISSORS INSERT Ø 5MM
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
75438 knittlingen, germany
GM 
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer strasse 22
75438 knittlingen, germany
GM  
Manufacturer Contact
heiko seider-biedermann
pforzheimer strasse 32
d-75438 knittlingen, germany 
GM  
MDR Report Key15473878
Report Number9611102-2022-00049
Device Sequence Number16862323
Product Code GCJ
UDI-Device Identifier04055207015711
UDI-Public04055207015711
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K935270
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number8393041
Device Catalogue Number8393.041
Device Lot Number1505479
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2022
Supplement Date Received by Manufacturer01/18/2023
Initial Report FDA Received Date09/23/2022
Supplement Report FDA Received Date01/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/14/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown